Ask a doctor

Surgiderm Created New "Smile Lines"

I had Surgiderm applied to my nasolabial wrinkles two days ago. I am 31 years old, and as I tend to gesticulate quite a lot, I have marked "smile lines" and wanted to lessen them a bit with hyaluronic acid. I asked the surgeon for Restylane, but somehow I ended up having Surgiderm instead (I only knew once it had been injected and I saw the box it came in). I am aware that it's probably the same thing, but unfortunately, lasts a bit longer. Immediately after the procedure, I had what I'd consider "normal" reactions: swelling, redness, a tiny bit of bruising.

Hours later, I noticed that the filler was noticeable to touch and sight: I look slightly gerbil-like, and one can see faint worm-like lumps on either sides. But what made me miserable was realizing today what my new smile looks like. Due to the filler, my skin now folds in a different way, creating new wrinkles near the old ones! Is it common for hyaluronic acid fillers on nasolabial lines to cause new "smile wrinkles" around the filler? What should I do now?

Doctor Answers (2)

Surgiderm Complication

+2

Surgiderm is NOT available in the US. It is produced by Corneal, a subsidiary of Allergan (the producer of Botox, Latisse etc) has been launched in the UK in 2006. It consists of a family of tightly bonded Hyaluronic acids in various states of bonding for varying thicknesses and duration) from Surgiderm 18, 24XP, 30 and 30XP among others.

As regards "...my skin now folds in a different way, creating new wrinkles near the old ones! Is it common for hyaluronic acid fillers on nasolabial lines to cause new "smile wrinkles" around the filler? What should I do now?" - I suspect the Surgiderm was placed too superficial and parallel to instead of under the Nasolabial fold. You can try massaging it for a day or so and see if it flattens. If it does not, go back to your doctor and have him dissolve it with an injection of HYALURONIDASE.

Good Luck.

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

Have the filler dissolved by your doctor

+1

Go back to your doctor and have him inject Hyaluronic acid to remove the Hyaluronic acid filler. Then find someone with better expertise and finesse.

Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.